Vol. 14 (09) pp. 1976-1981 DOI: 10.21474/IJAR01/24281

STEVENS JOHNSON SYNDROME PRECIPITATED BY PHENYTOIN AND AGGRAVATED BY ORAL CEFIXIME - A RARE CASE REPORT FROM TERTIARY MEDICAL COLLEGE IN NORTH INDIA

  • Assistant Professor, Department of Paediatrics, Subharti Medical College, Meerut.
  • Senior Resident, Department of Paediatrics, Subharti Medical College, Meerut.
  • Associate Professor, Department of Paediatrics, Subharti Medical College, Meerut.
3 Downloads 135 Views
Crossref

Abstract

Stevens Johnson syndrome (SJS) is a rare, life threatening mucocutaneous hypersensitivity reaction most commonly triggered by medications. It is characterized by epidermal necrosis, detachment, and involvement of multiple mucosal surfaces. Among drug induced causes, antiepileptics and antibiotics are frequently implicated. We report a rare Paediatric case of SJS precipitated by phenytoin and subsequently aggravated by oral cefixime. A clinical diagnosis of SJS secondary to phenytoin was made based on temporal association. The patient initially improved with supportive care and was discharged. However, within 48 hours of initiating oral cefixime, he returned with worsening cutaneous lesions, desquamation, and exacerbation of oral ulcers. No other new medications were reported. Cefixime-induced aggravation of SJS was suspected, and the drug was promptly discontinued. This case highlights a rare instance of sequential drug-induced SJS, with phenytoin as the precipitating agent and cefixime as a potential aggravating factor. While cephalosporins are associated with SJS, clinicians should remain vigilant regarding their potential role, especially in patients with recent other drug hypersensitivity. Early recognition, prompt withdrawal of offending agents, and appropriate supportive management are crucial to improving outcomes.

Keywords

How to Cite This Article

Ankit Sharma et,al (2026); STEVENS JOHNSON SYNDROME PRECIPITATED BY PHENYTOIN AND AGGRAVATED BY ORAL CEFIXIME - A RARE CASE REPORT FROM TERTIARY MEDICAL COLLEGE IN NORTH INDIA, International Journal of Advanced Research (IJAR), 14 (09), 1976-1981, ISSN 2320-5407. DOI: https://doi.org/10.21474/IJAR01/24281

Corresponding Author

Nitika Maheshwari
Senior resident, Department of Paediatrics, Subharti Medical college, Meerut.
India

Publication Achievement

Publication card

Share your publication card

Post this card with your article title and abstract to your professional network.

🎉 Proud to contribute to scientific research! Share your publication with your colleagues and professional network.

Article Analytics

Similar Articles